Thunderstorm Wind, Jefferson
- When
- August 19, 7:40 PM EST
- Where
- Jefferson County, 2 mi NW of Sigel
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.300, -79.150
Tree down in Barnett Twp.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 19, 1:15 PM EST, 6 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 215 PM EDT FRI AUG 19 2005 .SHORT TERM CURRENTLY WARM FRONT STILL ABOUT WERN NY-FKL-BTP-MGW. CLOUD DECK WHICH HINDERED HEATING THROUGH THIS MORNING DOES SHOW EROSION ESPECIALLY OH. NEWEST NAM RUN DOES PUSH SLIGHTLY BETTER DYNAMICS NORTHWARD OF CWA TOWARD 00Z INCLUDING BEST NORMALIZED 0-3KM SHEAR. STILL LOW LEVEL MOISTURE CONVERGENCE AXIS, INSTABILITY AXIS, AND FRONTOGENETICAL FORCING ACROSS CWA AS WELL AS HELICITY AXIS BY 00Z WITH SLIGHTLY BETTER FIELDS WERN NY. ALOFT APPEARS H5 SYSTEM DOES OPEN...HOWEVER BETTER WIND FIELD MAY PROPAGATE TO EAST SIDE H8 LOW THIS EVENING (NORTH OF AREA) AS WELL AS BEST UPPER LEVEL DIVERGENCE FIELD. ONCE LOW DECK ERODES...EXPECT SOME DESTABILIZATION. WILL CONTINUE TSRA AND MENTION SEVERE. ACTUALLY APPEARS MIDLEVEL DRYING OVERNIGHT IN ADVANCE OF THE MOTHER-LOAD AND PATTERN CHANGING SYSTEM ON SAT. CONVECTIVE POTENTIAL STILL EXISTS...BUT THINKING IS MAGNITUDE AND COVERAGE WILL DEPEND ON AMOUNT OF DESTABILIZATION THIS AFT AND AND IF BETTER DYNAMICS SLIDE NORTHWARD. && .LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)... FRONT WILL BE MOVING ACROSS CWA SATURDAY NIGHT WITH LIKELY POPS EARLY TAPERING TO CHANCE AFTER MIDNIGHT. LEFTOVER SHOWERS RIDGES AND MOUNTAINS EARLY SUNDAY FOLLOWED BY GRADUAL CLEARING. LARGE DRY AND COOL HIGH PRESSURE THEN IN CONTROL THOUGH MUCH OF WEEK WITH BELOW NORMAL TEMPERATURES. BASE OF UPPER TROF AND SHRTWV MOVE ACROSS MONDAY BUT STILL EXPECT ONLY AN INCREASE IN CLOUDS NRN CWA. AS SURFACE HIGH EASES EAST NEXT FRONT WILL BE APPROACHING BY LATER FRIDAY AND ADDED CHC POPS. && .AVIATION... WARM FRONT STILL LYING ACROSS FORECAST AREA. CEILING TOUGH TO RISE ACROSS PARTS OF WESTERN PA BUT HAVE IMPROVED SIGNIFICANTLY ACROSS OH. EXPECT ALL CEILINGS TO CONTINUE TO IMPROVE INTO THIS AFTERNOON WITH THREAT OF CONVECTION BEGINNING AFT 20Z, BUT MORE LIKELY 21Z TO 02Z. MID-LEVEL DRYING WORKING IN OVERNIGHT AND SCATTERED OUT CLDS AFTER CONVECTIVE THREAT OVER (ABOUT 06Z). AREAS OF FOG ESPECIALLY TRADITIONAL TERMINALS 08 TO 12Z....THEN CEILINGS ONCE AGAIN GO VFR TOWARD END OF PERIOD WITH NEXT ROUND OF STORMS LATE SATURDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 911 AM EDT FRI AUG 19 2005 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-201315- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA- WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL- 911 AM EDT FRI AUG 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA... NORTHERN WEST VIRGINIA AND SOUTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. ISOLATED TORNADOES WILL BE POSSIBLE AS WELL AS LARGE HAIL AND DAMAGING WINDS. AS A WARM FRONT MOVES NORTH ACROSS THE REGION TODAY THUNDERSTORMS WILL DEVELOP NEAR AND ALONG THE FRONT. AN UPPER LEVEL DISTURNABCE WILL HELP TO STRENGTHEN THE STORMS .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY AFTERNOON AND EVENING AS A STRONG COLD FRONT MOVES ACROSS THE REGION. LARGE HAIL AND DAMAGNG WINDS WILL BE THE GREATEST THREAT WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER TODAY AND AGAIN SATURDAY AFTERNOON. MDZ001-WVZ021>023-041-201315- GARRETT-MARION-MONONGALIA-PRESTON-TUCKER- 911 AM EDT FRI AUG 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT. AS A WARM FRONT MOVES NORTH ACROSS THE REGION TODAY THUNDERSTORMS WILL DEVELOP NEAR AND ALONG THE FRONT. AN UPPER LEVEL DISTURNABCE WILL HELP TO STRENGTHEN THE STORMS .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY AFTERNOON AND EVENING AS A STRONG COLD FRONT MOVES ACROSS THE REGION. LARGE HAIL AND DAMAGNG WINDS WILL BE THE GREATEST THREAT WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER TODAY AND AGAIN SATURDAY AFTERNOON.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 654 PM EDT FRI AUG 19 2005 PAZ008-009-200000- FOREST PA-VENANGO PA- 654 PM EDT FRI AUG 19 2005 ...THUNDERSTORMS WITH GUSTY WIND... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... VENANGO AND FOREST... AT 653 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 6 MILES NORTHWEST OF NEILLTOWN...OR ABOUT 12 MILES NORTHWEST OF WEST HICKORY...MOVING EAST AT 25 MPH. THE THUNDERSTORMS CAN HAVE WIND GUSTS OVER 40 MPH. SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING CAN ALSO OCCUR. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BALLTOWN...KELLETTVILLE...LYNCH...WEST HICKORY...BLUE JAY... BROOKSTON...BYROMTOWN...DUNRING...EAST HICKORY...ENDEAVOR... HASTINGS...MAYBURG...MINISTER...NEILLTOWN...PIGEON...PORKEY... QUEEN...SHEFFIELD JUNCTION...TRUEMANS...TRUNKEYVILLE...WHIG HILL AND YELLOW HAMMER KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
The State College radar (KCCX), 105 km away, was scanning. The volume nearest the first event began at 00:38 UTC.
1 thunderstorm wind. Local standard time, as filed.
Tree down in Barnett Twp.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469866.